MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X15MM); OCCLUSION BALLOON CATHETER

MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X15MM); OCCLUSION BALLOON CATHETER
Model Number BC0415C
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The balloon catheter was returned for analysis.Visual inspection confirmed the balloon was returned deflated, and dried contrast was observed inside the balloon.The balloon was then inflated with saline, and high resistance was felt when inflating and deflating the balloon.High concentration of contrast solution was observed inside the balloon.After diluting the contrast solution inside the balloon with saline, no resistance was encountered and the balloon was able to inflate and deflate, and operated within specification.Based upon investigation findings and available information, resistance was encountered during initial testing; however, after diluting the contrast solution, the balloon catheter functioned normally and within specification.The reported issue was caused by improper use of contrast solution.
 
Event or Problem Description
It was reported that a stent was implanted in the internal carotid artery and the scepter balloon was inflated to post-dilate the stent; however, the balloon could not be deflated.Attempts to deflate the balloon with a 3ml and a 20ml syringe were unsuccessful and the inflated balloon was removed through the stent.There was no movement of the stent from its implanted position during the balloon retraction.There was no reported patient injury or procedural clinical consequence, and no intra-procedural medications were given to the patient outside of normal procedure protocol at the time of the event or post-procedure.The patient was reported to be doing well.

Brand Name
SCEPTER C OCCLUSION BALLOON (4X15MM)
Common Device Name
OCCLUSION BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8541751
Report Number2032493-2019-00101
Device Sequence Number18924295
Product Code MJN
UDI-Device Identifier00842636020546
UDI-Public(01)00842636020546(11)180613(17)210531(10)18061353Z
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2021
Device Model NumberBC0415C
Device Catalogue NumberBC0415C
Device Lot Number18061353Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2019
Initial Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR